Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 61, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 20, 2010, 4:33 AM CDT for 7 counties in Missouri. It was in force for 6 hr. 42 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2010, 4:33 AM CDT (09:33 UTC)
- Expired
- Jul 20, 2010, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 4:37 AM CDT | FLASH FLOOD | 1 N Perry, MO | 10 INCHES OF FLOWING WATER ACROSS HIGHWAY J NEAR LICK CREEK BRIDGE. |
| Jul 20, 6:08 AM CDT | FLOOD | 3 S Hannibal, MO | 3 S OF HANNIBAL AND 1 W OF HIGHWAY 61 WATER COVERING CEDAR COVE RD...PRIVATE ROAD WITH 16 FAMILES. |
| Jul 20, 6:25 AM CDT | FLASH FLOOD | 3 S Center, MO | FLASH FLOODING ALONG HIGHAY P BETWEEN CENTER AND VANDALIA. |
| Jul 20, 6:27 AM CDT | HEAVY RAIN 4 | Novelty, MO | 4.00 INCHES SINCE MIDNIGHT. TWO DAY RAINFALL TOTAL OF 6.33 INCHES. |
| Jul 20, 6:32 AM CDT | FLASH FLOOD | 1 N Louisiana, IL | HIGHWAY 79 IS CLOSED NORTH OF LOUISIANA DUE TO FLASH FLOODING. |
| Jul 20, 6:35 AM CDT | FLASH FLOOD | Leonard, MO | ROUTE M IS CLOSED DUE TO FLASH FLOODING. MODOT. |
| Jul 20, 6:37 AM CDT | FLASH FLOOD | 1 W Shelbyville, MO | ROUTE K IS CLOSED WEST OF SHELBYVILLE DUE FLASH FLOODING ALONG BLACK CREEK. MODOT. |
| Jul 20, 6:38 AM CDT | FLASH FLOOD | 6 Sw Shelbyville, MO | HIGHWAY N IS CLOSED DUE TO FLASH FLOODING AT NORTH FORK OF THE SALT RIVER. MODOT. |
| Jul 20, 6:40 AM CDT | FLASH FLOOD | 4 Sse Perry, MO | MISSOURI HIGHWAY 154 IS CLOSED DUE TO FLASH FLOODING ALONG SPENCER CREEK. MODOT. |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 2.3 | Saverton, MO | 24 HOUR TOTAL...MEASURED AT LOCK AND DAM 22 |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 2.52 | Canton, MO | 24 HOUR TOTAL...MEASURED AT LOCK AND DAM 21 |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 2.7 | 5 Sw Taylor, MO | 24 HOUR TOTAL |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 2.8 | 1 W Palmyra, MO | 24 HR TOTAL...COCORAHS REPORT |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 2.93 | 1 S Paris, MO | 24 HR TOTAL...COCORAHS REPORT |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 3.17 | Louisiana, MO | 24 HOUR TOTAL |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 3.26 | Hannibal, MO | 24 HOUR TOTAL |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 3.31 | 1 E Bowling Green, MO | 24 HOUR TOTAL |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 4.01 | Steffenville, MO | 24 HOUR TOTAL |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 4.45 | 1 Se Bowling Green, MO | 24 HR TOTAL...COCORAHS REPORT |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 4.45 | New London, MO | 24 HOUR TOTAL |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 4.8 | 2 E Edina, MO | 24 HR TOTAL |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 5.22 | Edina, MO | 24 HOUR TOTAL |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 5.35 | Monroe City, MO | 24 HOUR TOTAL...MEASURED AT CLARENCE CANNON DAM |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 5.6 | 1 Ssw New London, MO | 24 HR TOTAL...COCORAHS REPORT |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 6.61 | 1 E Novelty, MO | |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 8.51 | Shelbyville, MO | 24 HR TOTAL...3 DAY TOTAL OF 9.43 INCHES...COCORAHS REPORT |
| Jul 20, 7:08 AM CDT | FLASH FLOOD | 1 S Leonard, MO | ROUTE H IS CLOSED DUE TO FLASH FLOODING SOUTH OF LEONARD ON THE PERRY HILTON BRANCH OF THE BLACK CREEK. |
| Jul 20, 7:29 AM CDT | FLASH FLOOD | 3 S Hannibal, MO | 8 INCHES OF WATER RUNNING ACROSS ROUTE M...ABOUT 1 MILE WEST OF ROUTE 61 |
| Jul 20, 7:40 AM CDT | FLASH FLOOD | 4 W Monroe City, MO | EASTBOUND LANES OF HIGHWAY 36 CLOSED AT ROUTE HH DUE TO FLOODING AND CARS STRANDED IN WATER. SPOTTER BELIEVES WATER TO BE UP TO THE CAR DOORS. |
| Jul 20, 7:44 AM CDT | FLASH FLOOD | 2 E Novelty, MO | MISSOURI HIGHWAY 151 IS CLOSED DUE TO FLASH FLOODING ALONG THE NORTH RIVER. MODOT |
| Jul 20, 7:45 AM CDT | HEAVY RAIN 7.17 | 5 W Shelbyville, MO | 24 HOUR TOTAL |
| Jul 20, 8:01 AM CDT | FLASH FLOOD | New London, MO | SPOTTER IN NEW LONDON REPORTS BEING UNABLE TO LEAVE THE HOUSE DUE TO FLOODED RESIDENTIAL ROADS. SPOTTER MEASURED APPROX 6 INCHES OF RAIN SINCE 4P YESTERDAY. |
| Jul 20, 8:04 AM CDT | FLASH FLOOD | Monroe City, MO | RELAY FROM MONROE CITY MAYOR SAYS THAT MOST ROADS IN TOWN ARE IMPASSABLE DUE TO FLASH FLOODING. |
| Jul 20, 8:22 AM CDT | FLASH FLOOD | Bowling Green, MO | HIGHWAY 79 CLOSED NORTH OF LOUISIANA. FLOODING ALSO ON 54... UU... AND 61. |
| Jul 20, 8:22 AM CDT | HEAVY RAIN 4.37 | 7 Sw Ewing, MO | 24 HR TOTAL...COCORAHS REPORT |
| Jul 20, 8:25 AM CDT | FLASH FLOOD | Monroe City, MO | SEVERAL ROADS IMPASSIBLE DUE TO FLOODING |
| Jul 20, 8:30 AM CDT | HEAVY RAIN 6.6 | 1 Ene Novelty, MO | 24 HR TOTAL...COCORAHS REPORT |
| Jul 20, 8:40 AM CDT | FLASH FLOOD | Hannibal, MO | FLASH FLOODING ALONG BEAR CREEK. 2 FT OF WATER ON PARKING LOT ADJACENT TO CREEK. FLOODING ALONG THE NEAR BY ROADS. WATER BEGINNING TO RECEDE. |
| Jul 20, 9:30 AM CDT | HEAVY RAIN 4 | Hannibal, MO | SPOTTER ALSO NOTED MINOR SHINGLE DAMAGE...BUT NO OTHER WIND DAMAGE. |
| Jul 20, 9:30 AM CDT | HEAVY RAIN 5 | Louisiana, MO | 24 HOUR TOTAL |
| Jul 20, 10:00 AM CDT | FLASH FLOOD | 3 Ne New London, MO | ONE PERSON WAS EVACUATED ALONG FLINT HILL ROAD NORTHEAST OF NEW LONDON. ALL MAJOR AND MOST SECONDARY ROADS ACROSS RALLS COUNTY WERE FLOODED AND CLOSED. |
| Jul 20, 10:10 AM CDT | FLASH FLOOD | Hannibal, MO | 25-30 RESIDENTS ALONG BEAR CREEK WERE RESCUED FROM THEIR HOMES BY BOAT. ALSO A DAY CARE WITH 35-40 CHILDREN WAS EVACUATED IN THIS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
028
WGUS53 KLSX 200933
FFWLSX
MOC103-111-127-137-163-173-205-201530-
/O.NEW.KLSX.FF.W.0061.100720T0933Z-100720T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
433 AM CDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
LEWIS COUNTY IN NORTHEAST MISSOURI...
MARION COUNTY IN NORTHEAST MISSOURI...
MONROE COUNTY IN NORTHEAST MISSOURI...
PIKE COUNTY IN NORTHEAST MISSOURI...
RALLS COUNTY IN NORTHEAST MISSOURI...
SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1030 AM CDT
* AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA. MANY LOCATIONS ACROSS THE WARNED AREA HAVE
ALREADY OBSERVED MORE THAN TWO INCHES OF RAINFALL IN THE LAST SIX
HOURS...AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL LEAD
TO FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOWLING GREEN...CANTON...EDINA...HANNIBAL...LOUISIANA...MONROE
CITY...PALMYRA...PARIS...SANTA FE...SHELBINA...CENTER...CLARENCE...
CLARKSVILLE...COLONY...CURRYVILLE...EMDEN...EOLIA...EWING...
FRANKFORD...GRANVILLE...GREENSBURG...KNOX CITY...LA BELLE...LA
GRANGE...LEWISTOWN...MADISON...MAUD...MAYWOOD...NEW HARTFORD AND
NEW LONDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 4030 9196 4026 9194 4026 9189 4025 9150
4006 9151 3993 9143 3987 9145 3979 9137
3972 9137 3923 9073 3923 9118 3914 9119
3915 9141 3933 9143 3935 9231 3995 9229
3996 9235 4030 9236
$$
CVKING1 follow-up statement
915
WGUS73 KLSX 201300
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 AM CDT TUE JUL 20 2010
MOC103-111-127-137-163-173-205-201530-
/O.CON.KLSX.FF.W.0061.000000T0000Z-100720T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE MO-MONROE MO-RALLS MO-MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
800 AM CDT TUE JUL 20 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KNOX...LEWIS...SHELBY...
MARION...RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL
1030 AM CDT...
AT 753 AM CDT...HEAVY RAINFALL FROM THUNDERSTORMS THE LAST 24 HOURS
HAS LED TO WIDESPREAD FLASH FLOODING ACROSS THE WARNED AREA.
NUMEROUS ROADS ARE CLOSED DUE TO FLASH FLOODING ALONG
CREEKS...STREAMS...AND RIVERS ACROSS NORTHEAST MISSOURI.
MISSOURI DEPARTMENT OF TRANSPORTATION HAS CLOSED THE FOLLOWING ROADS
DUE TO FLASH FLOODING...
HIGHWAY 151 TWO MILES EAST OF NOVELTY
HIGHWAY 36 AT ROUTE HH FOUR MILES WEST OF MONROE CITY
ROUTE M ABOUT 1 MILE WEST OF ROUTE 61 THREE MILES SOUTH OF HANNIBAL
ROUTE H ONE MILE SOUTH OF LEONARD
HIGHWAY 154 FOUR MILES SOUTH-SOUTHEAST OF PERRY
HIGHWAY N SIX MILES SOUTHWEST OF SHELBYVILLE
ROUTE K ONE MILE WEST OF SHELBYVILLE
HIGHWAY 79 IS CLOSED NORTH OF LOUISIANA
HIGHWAY P IS CLOSED BETWEEN VANDALIA AND CENTER
HIGHAY J NEAR LICK CREEK BRIDGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM THESE THUNDERSTORMS WILL CONTINUE TO CAUSE
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY
WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 4030 9196 4026 9194 4026 9189 4025 9150
4006 9151 3993 9143 3987 9145 3979 9137
3972 9137 3923 9073 3923 9118 3914 9119
3915 9141 3933 9143 3935 9231 3995 9229
3996 9235 4030 9236
$$
CVKINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 12:32 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 20, 12:32 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1232 AM CDT TUE JUL 20 2010 .UPDATE... /1005 PM CDT MON JUL 19 2010/ LINE OF SVR TSRA IS GETTING READY TO MOVE INTO THE NRN CWA WHERE MUCAPES OF 2000-3000 J/KG AND 0-6KM SHEAR IS AROUND 50KTS. HAVE UPPED POPS TO LIKELY/CATEGORICAL IN THE NRN THIRD OF THE CWA FOR TONIGHT TO REFLECT THE CURRENT RADAR TRENDS. LATEST RUNS OF THE RUC/HRRR INDICATE THAT GREATEST TSRA COVERAGE/SEVERITY WILL REMAIN NORTH OF I-70 TONIGHT WHERE LOW LEVEL MOISTURE CONVERGENCE WILL REMAIN FOCUSED...BUT IT IS POSSIBLE THAT OUTFLOW FROM ONGOING STORMS WILL PUSH STORMS FARTHER SOUTH THAN ANTICIPATED. HAVE ALSO LOWERED TEMPS OVER THE NRN AND ERN PARTS OF THE CWA WHERE OUTFLOW FROM EARLIER STORMS HAS LOWERED TEMPS. BRITT && .DISCUSSION... /359 PM CDT MON JUL 19 2010/ THE FORECAST PROBLEM FOR THE NEXT FEW DAYS WILL ECHO THE TRENDS OF THE PAST 48 HOURS. SPECIFICALLY...VERY OPPRESSIVE AIRMASS OVER SOUTHWEST MISSOURI WILL TRY TO EXPAND NE...WHILE THUNDERSTORM ACTIVITY AND ASSOCIATED OUTFLOWS TRY TO BEAT BACK THE HEAT. CONDITIONS AT 20Z CLEARLY SHOW THE PROBLEM...WITH NEARLY A 20 DEGREE TEMPERATURE DIFFERENCE ALONG THE OUTFLOW FROM SE MO TO WEST OF COU AND JEF. MCS PLOWED THROUGH THE NE 2/3 OF THE CWA LATE THIS MORNING AND EARLY THIS AFTERNOON....BUT ELEVATED STORMS ARE REFORMING OVER OUR FAR N COUNTIES AS WAA REINTENSIFIES IN THE WAKE OF THE SYSTEM. WEST OF THE OUTFLOW BOUNDARY AMS HAS BECOME EXTREMELY UNSTABLE AS MUCAPES HAVE CLIMBED INTO THE 5000-6000 J/KG RANGE AS DEPICTED BY SPC MESOANALYSIS PAGE. IT APPEARS THAT WARM MID LEVEL TEMPS HAVE PREVENTED ANY SFC BASED CONFECTION FROM FIRING...WITH MORE THAN A LITTLE CONCERN THAT CONVERGENCE ALONG THE BOUNDARY WILL BREAK THE CAP OVER THE NEXT FEW HOURS...WHICH IS WHY WE HAVE BEEN HESITANT TO CLEAR THE WATCH OVER MO. AND...CERTAINLY APPEARS ANOTHER MCS IS IN THE OFFING FOR IA. SO...IT MAY BE TONIGHT PRECIP THREAT WILL SOMEWHAT BE A REPEAT OF WHAT OCCURRED LAST NIGHT...WITH SCATTERED-TYPE ACTIVITY OVER THE AREA THIS EVENING...THE MORE WIDESPREAD TYPE ACTIVITY WITH A MATURE MCS LATER TONIGHT OR TUESDAY MORNING. TRACK OF AFOREMENTIONED MCS VERY MUCH IN QUESTION...BUT OVERALL THE CONSENSUS OF 12Z GUIDANCE SUGGESTS A MORE NE TRACK THAN THE PAST FEW DAYS...SO HAVE CONTINUED POPS ON TUESDAY OVER ALL BUT THE FAR S COUNTIES. 12Z CONSENSUS ALSO SUGGESTS THAT ROBUST CONVECTION TO OUR N WILL SUPPRESS BOUNDARY SOUTHWARD IN THE TUE NGT-WED TIME FRAME...SO HAVE PUSHED MENTION OF STORMS SWD DURING THIS TIME WITH HIGHEST POPS REMAINING N OF INTERSTATE 70. GROUND OVER N AREAS OF FA IS FAIRLY SATURATED..AND CONCERN IS GROWING FOR FLOODING POTENTIAL OVER THIS AREA. IF MCS TRAIN BECOMES FOCUSED OVER OUR N AREAS...LIKE THEY HAVE OVER E IA OVER THE PAST FEW DAYS...HYDRO HEADLINES MAY BECOME NECESSARY. OF COURSE...CONVECTION WILL ULTIMATELY DETERMINE HOW HOT AREAS WILL GET. WE'VE CONTINUED HEAT ADVISORY UNTIL 8 PM FOR MONITEAU COUNTY...AND WILL LET MID SHIFT WATCH CONVECTIVE TRENDS TO SEE IF HEADLINE SHOULD BE REISSUED AND EXPANDED INTO OTHER AREAS ON TUESDAY. RIGHT NOW IT APPEARS THAT CLOUDS AND PRECIP MAY ONCE AGAIN SUPPRESS THE MOST OPPRESSIVE CONDITIONS ON WEDNESDAY. MEDIUM RANGE GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT THAT RIDGING WILL BECOME A BIT STRONGER BY THU AND FRI...AND IF THIS OCCURS STORM THREAT WILL LESSEN AND HEAT WILL STRENGTHEN ITS GRIP OVER ENTIRE FA. HOWEVER...WESTERLIES ARE FORECAST TO DROP S A BIT OVER THE WEEKEND...WHICH MAY BRING SOME MINOR COOLING TO THE REGION BY THE END OF THE WEEKEND. FOR NOW HAVE KEPT POPS IN SLGT CHC CATEGORY ON BOTH SATURDAY AND SUNDAY. TRUETT && .AVIATION... /1232 AM CDT TUE JUL 20 2010/ COMPLEX OF STORMS HAS DEVELOPED OVER SOUTHERN IOWA AND INTO WEST CENTRAL IL...SINKING TO THE SOUTHEAST ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA. WILL KEEP TSTM MENTION AT KUIN THROUGH 07Z...THEN JUST HAVE VCTS MENTION AS THEY REMAIN NEAR FRONTAL BOUNDARY AND MAIN AXIS OF INSTABILITY. FOR REST OF TAF SITES...KCOU SHOULD NOT SEE STORMS AS THE COMPLEX SLIDES TO THEIR EAST...BUT DID PUT IN CB MENTION FOR A FEW HOURS THIS MORNING. AS FOR KSUS AND KSTL...WILL DEPEND ON HOW MUCH THE STORMS HOLD TOGETHER. FOR KSUS...JUST WENT WITH VCTS...WHILE KSTL HAS A BETTER CHANCE OF SEEING SOME STORMS...MAINLY AROUND THE 08Z TIMEFRAME...SO WENT WITH TSTM AND HIGH END MVFR VSBYS...THEN JUST VCTS MENTION AFTER 09Z. ALL SITES TO SEE A BIT OF A BREAK TIL THE AFTERNOON HOURS TODAY...BUT TIMING AND COVERAGE STILL HARD TO PIN DOWN...SO JUST WENT WITH CB...THOUGH DID ADD VCTS MENTION AT KUIN AROUND 01Z AND KSTL AROUND 07Z WED. SPECIFICS FOR KSTL...SEE DISCUSSION ABOVE. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 19, 8:32 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 832 PM CDT MON JUL 19 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 832 PM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE AREA ON TUESDAY AND WEDNESDAY. HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST TUESDAY THROUGH SATURDAY...WITH HEAT INDEX VALUES CLIMBING INTO THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...PARTICULARLY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Jul 20, 12:52 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND GST HARDIN 39.16N 90.62W
07/20/2010 E40 MPH CALHOUN IL TRAINED SPOTTER
WINDS WERE BETWEEN 30 AND 40 MPH.
&&
BYRDLocal storm report, Jul 20, 1:51 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
151 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HEAVY RAIN LITCHFIELD 39.18N 89.66W
07/20/2010 M1.50 INCH MONTGOMERY IL TRAINED SPOTTER
40 MINUTE TOTAL.
&&
KARLZLocal storm report, Jul 20, 2:03 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM HAIL SHELBYVILLE 39.81N 92.04W
07/20/2010 E0.25 INCH SHELBY MO LAW ENFORCEMENT
HEAVY RAIN AND PEA SIZE HAIL.
&&
JPKLocal storm report, Jul 20, 2:53 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM TSTM WND DMG SHELBINA 39.69N 92.04W
07/20/2010 SHELBY MO LAW ENFORCEMENT
TREE BRANCHES DOWN AND MINOR STREET FLOODING.
&&
JPKSpecial weather statement, Jul 20, 3:19 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 319 AM CDT TUE JUL 20 2010 ILZ097-MOZ035-036-042-200900- AUDRAIN MO-PIKE MO-PIKE IL-RALLS MO- 319 AM CDT TUE JUL 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI... AND RALLS AND PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 400 AM CDT... AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW LONDON TO 5 MILES SOUTH OF PERRY...AND MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... VANDALIA... BOWLING GREEN... LOUISIANA... FARBER... FRANKFORD... SPENCERBURG... CURRYVILLE... PIKE... NEW HARTFORD... ATLAS... ASHBURN... ROCKPORT... ST. CLEMENT... ASHLEY... SUMMER HILL... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CVKING
Special weather statement, Jul 20, 3:43 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 343 AM CDT TUE JUL 20 2010 ILZ097-098-MOZ036-052-200930- CALHOUN IL-LINCOLN MO-PIKE MO-PIKE IL- 343 AM CDT TUE JUL 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN SOUTHWEST ILLINOIS...AND SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...AND PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 430 AM CDT... AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF FRANKFORD TO 6 MILES SOUTHEAST OF FRANKFORD TO VANDALIA...AND MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BOWLING GREEN... LOUISIANA... ELSBERRY... CURRYVILLE... PIKE... ATLAS... CLARKSVILLE... PLEASANT HILL... EOLIA... BELLEVIEW... HARDIN... ASHBURN... ROCKPORT... ST. CLEMENT... ASHLEY... CYRENE... SUMMER HILL... EDGEWOOD... MARTINSBURG... INDEPENDENCE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 48 min |
| Jul 19, 11:04 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 6 hr |
| Jul 20, 1:05 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 40 min |
| Jul 20, 1:27 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jul 20, 1:33 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 42 min |
| Jul 20, 1:46 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 44 min |
| Jul 20, 2:17 AM CDT | Tornado Warning | LSX | Monroe, Shelby | 43 min |
| Jul 20, 2:21 AM CDT | Areal Flood Advisory | LSX | Shelby | 7 hr |
| Jul 20, 4:12 AM CDT | Areal Flood Advisory | LSX | Audrain, Pike, Ralls | 6 hr |
| Jul 20, 4:46 AM CDT | Heat Advisory | LSX | Boone, Callaway, Cole, Moniteau, Osage | 4 hr |
| Jul 20, 5:08 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more | 22 hr |
| Jul 20, 5:48 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jul 20, 5:48 AM CDT | River Flood Warning | LSX | Marion | 54 hr |
| Jul 20, 6:01 AM CDT | Flash Flood Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 6 hr |
| Jul 20, 6:28 AM CDT | River Flood Warning | LSX | Marion | 19 days |
| Jul 20, 7:05 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 40 min |
| Jul 20, 7:20 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 40 min |
| Jul 20, 7:50 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 25 min |
| Jul 20, 7:57 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Montgomery, Osage, Warren | 37 min |
| Jul 20, 8:13 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 32 min |
| Jul 20, 8:15 AM CDT | River Flood Warning | LSX | Marion | 7 days |
| Jul 20, 8:24 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 35 min |
| Jul 20, 9:41 AM CDT | River Flood Warning | LSX | Monroe | 36 hr |
| Jul 20, 9:41 AM CDT | River Flood Warning | LSX | Ralls | 12 hr |
| Jul 20, 9:53 AM CDT | River Flood Warning | LSX | Lincoln | 18 days |
| Jul 20, 10:54 AM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Pike, Ralls and 1 more | 12 hr |
| Jul 20, 11:13 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 15 days |
| Jul 20, 1:19 PM CDT | River Flood Warning | LSX | Lincoln | 32 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.